Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 9, NWS Albuquerque, NM

March 28, 2007Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 28, 2007, 8:39 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 28, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2007, 8:39 AM MDT (14:39 UTC)
In effect from
Mar 28, 2007, 12:00 PM MDT
Expired
Mar 28, 2007, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 2.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 281439
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
839 AM MDT WED MAR 28 2007

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM TODAY FOR LOW
HUMIDITIES AND STRONG WINDS FOR PORTIONS OF THE NORTHEAST PLAINS...

.A STRONG UPPER LEVEL TROUGH COMBINED WITH A DEEPENING LOW
PRESSURE AREA AT THE SURFACE WILL PROVIDE STRONG WINDS ACROSS NEW
MEXICO TODAY. THE STRONGEST WINDS WILL BE FELT ACROSS THE EASTERN
HALF OF NEW MEXICO ESPECIALLY DEVELOPING LATER THIS MORNING AND
LASTING WELL INTO THE AFTERNOON. HUMIDITIES WILL GRADUALLY DROP
WITH THE MOST CRITICAL FIRE WEATHER CONDITIONS EXPECTED BETWEEN 1
PM AND 4 PM. AREAS ALONG AND EAST OF INTERSTATE 25 AS WELL AS
MOST OF THE NORTHEAST PLAINS CONTAIN THE MOST CRITICAL FUEL STATUS
RATINGS ACCORDING TO GREENESS CHARTS AND COORDINATION WITH SWCC.
THUS A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF THE
NORTHEAST. 

NMZ103-104-290100-
/O.UPG.KABQ.FW.A.0006.070328T1600Z-070329T0000Z/
/O.NEW.KABQ.FW.W.0009.070328T1800Z-070329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
839 AM MDT WED MAR 28 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING ALONG AND EAST OF INTERSTATE 25 TO THE TEXAS STATE LINE...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 13 TO 19 PERCENT WITH SUSTAINED 20 FOOT
WINDS OF 25 TO 35 MPH AND GUSTS UP TO 50 MPH...AND HIGH FIRE DANGER
ARE EXPECTED. FAVORED AREAS INCLUDE HARDING...PORTIONS OF SAN
MIGUEL AND MORA COUNTIES. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
50
1 follow-up statement
000 
WWUS85 KABQ 290033
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
633 PM MDT WED MAR 28 2007

NMZ103-104-290145-
/O.EXP.KABQ.FW.W.0009.000000T0000Z-070329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
633 PM MDT WED MAR 28 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

WIND GUSTS WILL DECREASE THROUGH THE EVENING WITH RELATIVE
HUMIDITIES CLIMBING INTO THE 20S 

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 28, 2:59 AM MDT, 5 hours 40 minutes earlier.

Area forecast discussion, Mar 28, 2:59 AM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 AM MDT WED MAR 28 2007

.DISCUSSION...BREEZY TO WINDY DAY EXPECTED ALONG AND EAST OF THE
RIO GRANDE VALLEY. WILL CONTINUE THE WIND ADVISORY TODAY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHILE THE POLAR JET CROSSES
OVERHEAD AND AN UPPER LEVEL LOW PRESSURE SYSTEM SPINS OVER THE
COLORADO AND UTAH BORDER. WILL ALSO BRIEFLY TOUCH CRITICAL FIRE
WEATHER HUMIDITIES ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...BUT NOT LONG ENOUGH TO WARRANT A RED FLAG WARNING...ESPECIALLY
GIVEN THE CURRENTLY MODERATE FIRE DANGER.

THE POLAR JET CORE BRINGING THE STRONG WINDS WILL EXIT TO THE
NORTHEAST TONIGHT...RESULTING IN LESS WINDY CONDITIONS ON
THURSDAY. HOWEVER...THE GFS...ECMWF AND UKMET ALL INDICATE MORE
SHORTWAVES WILL DIVE DOWN THE BACK SIDE OF COLORADO/S UPPER
LOW...SENDING SOME MOISTURE AND INSTABILITY INTO NORTHWEST AND
NORTHERN PORTIONS OF THE FORECAST AREA. AS A RESULT THERE IS A
CHANCE FOR SHOWERS...THUNDERSTORMS AND OVERNIGHT SNOW SHOWERS FOR
NORTHWEST AND NORTH CENTRAL AREAS TODAY THROUGH FRIDAY.
FRIDAY...MODELS INDICATE THE UPPER LOW WILL FINALLY EXIT
EAST...ALSO SPREADING THE CHANCE FOR PRECIPITATION ACROSS THE
NORTHEAST PLAINS AND DRIVING A COLD FRONT THROUGH THE AREA FROM
THE NORTHWEST. DUE TO THE LINGERING UPPER LOW AND THE END OF WEEK
COLD FRONT...TEMPERATURES WILL REMAIN COOL THROUGH FRIDAY.
HOWEVER...WARMING AND DRYING IS EXPECTED AREAWIDE SATURDAY AND
SUNDAY AS NORTHWEST FLOW ALOFT WEEKENDS AND BEGINS TO SHIFT FROM
THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  27  49  28 /  20   5  10  20
GALLUP..........................  46  22  47  20 /  10   5   5  10
GRANTS..........................  48  23  48  21 /  10   0   5  10
GLENWOOD........................  61  31  57  31 /   0   0   5   5
CHAMA...........................  43  17  44  18 /  40  10  10  10
LOS ALAMOS......................  47  24  48  24 /  10   5   5  10
RED RIVER.......................  37  17  38  15 /  20  10  20  10
TAOS............................  44  20  48  23 /  10   5   5  10
SANTA FE........................  50  23  47  27 /  10   0   5   5
SANTA FE AIRPORT................  52  26  49  27 /   5   0   5   5
ESPANOLA........................  53  29  53  27 /   5   5   5   5
ALBUQUERQUE HEIGHTS.............  57  32  55  34 /   5   0   0   5
ALBUQUERQUE VALLEY..............  58  29  57  32 /   5   0   0   5
ALBUQUERQUE FOOTHILLS...........  56  31  54  32 /   5   0   0   5
ALBUQUERQUE WEST MESA...........  57  32  57  35 /   5   0   0   5
SOCORRO.........................  61  34  61  32 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  53  20  46  27 /   5   0   0   5
MORIARTY/ESTANCIA...............  53  27  51  27 /   5   0   0   5
CARRIZOZO.......................  63  33  60  32 /   0   0   0   0
RUIDOSO.........................  56  32  51  30 /   0   0   0   0
RATON...........................  56  22  53  23 /   0   0   5   5
LAS VEGAS.......................  51  23  49  24 /   0   0   5   5
ROY.............................  62  32  53  31 /   0   0   5   5
CLAYTON.........................  65  33  58  31 /   0   0   0   5
SANTA ROSA......................  66  33  61  32 /   0   0   0   5
TUCUMCARI.......................  70  35  62  33 /   0   0   0   5
FORT SUMNER.....................  69  35  63  33 /   0   0   0   5
CLOVIS..........................  69  37  64  34 /   0   0   0   5
PORTALES........................  70  35  67  34 /   0   0   0   5
ROSWELL.........................  73  42  68  39 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ005>007-010>013-016>021-026.

&&

44
Hazardous weather outlook, Mar 28, 5:41 AM MDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT WED MAR 28 2007

NMZ001>021-026-291200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
541 AM MDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR SOUTH
AND SOUTHWEST WINDS AT SPEEDS FROM 25 TO 40 MPH WITH GUSTS UP TO
55 MPH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.